Alert archive / Georgia / Special Weather Statements in 2016

Special Weather Statement, NWS Atlanta, GA

July 4, 20165 counties in Georgia

NWS Atlanta, GA issued this special weather statement at Jul 4, 2016, 5:40 PM EDT for 5 counties in Georgia. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 4, 2016, 5:40 PM EDT (21:40 UTC)
Expired
Jul 4, 2016, 6:30 PM EDT
In force
50 min
Issued by
NWS Atlanta, GA

Counties Emanuel County, GA, Montgomery County, GA, Telfair County, GA, Treutlen County, GA, Wheeler County, GA

The radar

The Robins AFB radar (KJGX), 86 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 9.7 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2016-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 477 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2016-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
477 J/kg
Mixed-layer CIN
-106 J/kg
Mixed-layer LCL
1161 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-40 m²/s²
0-3 km storm-relative helicity
-33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

203 
WWUS82 KFFC 042140
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
540 PM EDT MON JUL 4 2016
 
GAZ085-086-098-110>113-042230-
JOHNSON GA-WHEELER GA-MONTGOMERY GA-TOOMBS GA-TREUTLEN GA-TELFAIR GA-
EMANUEL GA-
540 PM EDT MON JUL 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JOHNSON...WHEELER...
MONTGOMERY...NORTHWESTERN TOOMBS...TREUTLEN...TELFAIR AND EMANUEL
COUNTIES UNTIL 630 PM EDT...

AT 539 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 7 MILES WEST OF SWAINSBORO TO GLENWOOD TO 9 MILES
NORTHEAST OF FITZGERALD...AND MOVING EAST AT 25 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING 
           AND HEAVY RAIN. 

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT 
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF 
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD 
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN 
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. 
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE 
           LOSS OF CONTROL DUE TO HYDROPLANING.  WHEN WATER COVERS 
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN. 

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
SWAINSBORO...MCRAE...LYONS...SOPERTON...ALAMO...MOUNT
VERNON...VIDALIA... HELENA...TWIN CITY...LUMBER
CITY...GLENWOOD...ADRIAN...UVALDA...STILLMORE... OAK
PARK...AILEY...SCOTLAND...HIGGSTON...GARFIELD AND ALSTON.

LAT...LON 3179 8304 3182 8315 3186 8318 3215 8283
      3231 8272 3231 8273 3256 8261 3274 8211
      3265 8206 3235 8225 3227 8224 3196 8256
      3192 8268 3180 8285
TIME...MOT...LOC 2139Z 260DEG 21KT 3260 8246 3218 8269 3181 8315 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 4, 2:36 PM EDT, 3 hours 4 minutes earlier.

Area forecast discussion, Jul 4, 2:36 PM EDT, 3 hours 4 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
236 PM EDT MON JUL 4 2016

.SHORT TERM /Tonight through Tuesday Night/...

Convection is having a hard time overcoming the mid-level warm air
in place over the region so far this afternoon...but should continue
to slowly increase in coverage through the afternoon. Still do not
expect coverage to exceed scattered through this evening. Medium
range models are a bit slower with the short wave approaching in the
westerly upper flow as the initial piece of energy is expected to
lift north of the region this evening. Still should see some
increase in shower/thunderstorm chances by the after-midnight period
across the north with good chance to likely across much of the north
tomorrow morning. Still some uncertainty about how much of this
convection pushes into central Georgia by tomorrow afternoon as
better upper support remains north. Instability is expected to
remain marginal for strong to severe thunderstorms through the
period...however added upper support and some increase in mid-level
winds will keep some chance in...especially across the north.

Afternoon temperatures and heat indices Tuesday will be highly
dependent on the amount of cloud cover we see. For now maximum
temperatures across much of the area appear to be tempered just
enough to keep heat index values below advisory levels.

20

.LONG TERM /Wednesday through Monday/...

Long term period to potentially begin as an active one with a
decent shortwave moving across the Northern tier into Wed morning.
Even though the majority pushes through early Wed...there is some
secondary energy that looks to impact Central Ga during the
afternoon hours. As the trough pushes through...it leaves the
northern portion of our area in the closest thing to a northwest
flow regime that we have seen in quite a while. Most systems thus
far this year have taken convection just to our east and over the
Carolinas...but if these trends hold...this system looks to impact
at least those areas from the northern metro and northward. This
would be late Wed night into Thu morning and with these types of
systems...not nearly as much diurnal in nature.

Although most of the energy will shift east...enough holds on into
central GA to allow for continued strong storm threat through Thu
afternoon. Upper ridge builds in fro Friday and Saturday allowing
for increased temps and reduced pops.

Another series of strong shortwave energy looks possible into
early next week with this more active pattern welcomed
considering current drought situation.

Deese

&&

.AVIATION... 12Z Update... VFR CONDITIONS FOR MOST SITES THOUGH
MVFR CIGS MAY NOSE INTO KCSG FOR A FEW HOURS INITIALLY THIS
MORNING. EXPECT BEST SHOWER/STORM POTENTIAL THIS AFTERNOON IN
19-23Z PERIOD AND CU FIELD OF 4-5 KFT. A DISTURBANCE EARLY TUESDAY
MORNING COULD BRING SOME LOWER CIGS AND GREATER COVERAGE AFTER 06Z
TUESDAY FOR NEAR KATL THEN PERHAPS ANOTHER PRECIP CHANCE
INCREASING FROM NW AFTER 14Z TUESDAY. WINDS STAYING SW MAINLY 7-10
KTS BUT COULD HAVE HIGHER GUSTS OR VRB WITH ANY STORMS TODAY.

//ATL Confidence...12Z Update...
MEDIUM ON PRECIP TIMING THIS AFTERNOON AND TUESDAY.
HIGH ON ALL ELSE.

Baker

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          75  95  74  94 /  30  50  40  30
Atlanta         75  91  75  92 /  30  60  40  30
Blairsville     69  84  68  87 /  50  60  40  40
Cartersville    74  89  72  92 /  40  60  40  30
Columbus        75  94  75  93 /  30  40  30  30
Gainesville     75  90  73  91 /  30  60  40  30
Macon           76  96  75  96 /  20  40  30  30
Rome            75  90  73  93 /  50  60  30  30
Peachtree City  73  92  72  92 /  30  50  30  30
Vidalia         76  96  76  96 /  20  30  20  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...20
LONG TERM....Deese
AVIATION...20
Hazardous weather outlook, Jul 4, 1:37 AM EDT, 16 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
137 AM EDT MON JUL 4 2016

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-051100-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
137 AM EDT MON JUL 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE
EXPECTED ACROSS NORTH AND CENTRAL GEORGIA TODAY. A FEW STORMS
COULD BECOME STRONG... MAINLY ALONG AND NORTH OF A LAGRANGE TO
ATHENS LINE BETWEEN 2 PM AND 10 PM. THUNDERSTORM CHANCES WILL
GREATLY DIMINISH BY 10 PM WITH LOSS OF DAYTIME HEATING.

AN UPPER DISTURBANCE MAY SPREAD SCATTERED SHOWERS AND A FEW
THUNDERSTORMS INTO PARTS OF NORTHWEST AND WEST CENTRAL GEORGIA
BY AROUND MIDNIGHT OR SLIGHTLY LATER. THESE STORMS ARE NOT
EXPECTED TO BE SEVERE.

WEATHER HAZARDS EXPECTED...
ANY THUNDERSTORM THAT DEVELOPS WILL HAVE THE POTENTIAL TO PRODUCE
STRONG GUSTY WINDS... FREQUENT LIGHTNING AND HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THERE IS A CHANCE OF THUNDERSTORMS EACH DAY ACROSS NORTH AND
CENTRAL GEORGIA. A FEW STORMS COULD BECOME STRONG DURING THE
AFTERNOON AND EVENING... WITH THE MAIN THREATS BEING GUSTY
WINDS... FREQUENT LIGHTNING AND HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Jul 4, 5:40 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
540 PM EDT MON JUL 4 2016

GAZ085-086-098-110>113-042230-
JOHNSON GA-WHEELER GA-MONTGOMERY GA-TOOMBS GA-TREUTLEN GA-TELFAIR GA-
EMANUEL GA-
540 PM EDT MON JUL 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JOHNSON...WHEELER...
MONTGOMERY...NORTHWESTERN TOOMBS...TREUTLEN...TELFAIR AND EMANUEL
COUNTIES UNTIL 630 PM EDT...

AT 539 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 7 MILES WEST OF SWAINSBORO TO GLENWOOD TO 9 MILES
NORTHEAST OF FITZGERALD...AND MOVING EAST AT 25 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING.  WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
SWAINSBORO...MCRAE...LYONS...SOPERTON...ALAMO...MOUNT
VERNON...VIDALIA... HELENA...TWIN CITY...LUMBER
CITY...GLENWOOD...ADRIAN...UVALDA...STILLMORE... OAK
PARK...AILEY...SCOTLAND...HIGGSTON...GARFIELD AND ALSTON.

LAT...LON 3179 8304 3182 8315 3186 8318 3215 8283
      3231 8272 3231 8273 3256 8261 3274 8211
      3265 8206 3235 8225 3227 8224 3196 8256
      3192 8268 3180 8285
TIME...MOT...LOC 2139Z 260DEG 21KT 3260 8246 3218 8269 3181 8315

Nearby

Special Weather Statements in Georgia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.